MAUDE Adverse Event Report: KARL STORZ ENDOVISION CONTINUOUS FLOW PUMP

KARL STORZ ENDOVISION CONTINUOUS FLOW PUMP
Model Number 27224P
Medical Device Problem Code Device Operational Issue (2914)
Health Effect - Clinical Code Perforation (2001)
Date of Event 10/04/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The customer returned the flow pump for service on (b)(6) 2017 and there was no mention of an mdr associated with this unit.Later, we received an mdr from the customer on (b)(6) 2017.Our service dept.Found that plexiglass plate is broken on the pump head.The plexiglass plate shows the direction of flow.The flow mechanism is running in the proper direction.The cord wrap has a bend.The physical damage to the pump did not and cannot affect the performance of the pump.
 
Event or Problem Description
Allegedly, during a turp procedure, while karl storz continuous flow pump was used, the user experienced problems with the flow connection for the resectoscope.They claimed that "pressure was introduced from the tubing rather than withdrawn from the scope.The bladder appeared taught ( tough? ) to the surgeon.The tubing was tightened and fluid started draining out.The problem was corrected, and procedure was completed.The patient had post op abdominal pain.Cat scan revealed a perforated bladder.".

Brand Name
CONTINUOUS FLOW PUMP
Common Device Name
FLOW PUMP
Manufacturer (Section D)
KARL STORZ ENDOVISION
91 carpenter hill road
charlton MA 01507
MDR Report Key7047457
Report Number1221826-2017-00093
Device Sequence Number11032738
Product Code OCX
UDI-Device Identifier04048551366837
UDI-Public4048551366837
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K832009
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 10/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model Number27224P
Device Catalogue Number27224P
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2017
Initial Report FDA Received Date11/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age78 YR
Patient Weight102